Distortions of Asymptotic Confidence Size in Locally Misspecified Moment Inequality Models

Federico A. Bugni, Ivan A. Canay, Patrik Guggenberger

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

This paper studies the behavior, under local misspecification, of several confidence sets (CSs) commonly used in the literature on inference in moment (in)equality models. We propose the amount of asymptotic confidence size distortion as a criterion to choose among competing inference methods. This criterion is then applied to compare across test statistics and critical values employed in the construction of CSs. We find two important results under weak assumptions. First, we show that CSs based on subsampling and generalized moment selection (Andrews and Soares (2010)) suffer from the same degree of asymptotic confidence size distortion, despite the fact that asymptotically the latter can lead to CSs with strictly smaller expected volume under correct model specification. Second, we show that the asymptotic confidence size of CSs based on the quasi-likelihood ratio test statistic can be an arbitrary small fraction of the asymptotic confidence size of CSs based on the modified method of moments test statistic.

Original languageEnglish (US)
Pages (from-to)1741-1768
Number of pages28
JournalEconometrica
Volume80
Issue number4
DOIs
StatePublished - Jul 2012

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint

Dive into the research topics of 'Distortions of Asymptotic Confidence Size in Locally Misspecified Moment Inequality Models'. Together they form a unique fingerprint.

Cite this